Posted By kenn on June 04, 1999 at 02:21:03PDear doctors, I was diagnosed with Hepatitis A 9 months ago (Sept. 1998)after becoming ill in Mexico following a long travel excursion. I experienced symptoms generally associated with Hep A (i.e. jaundice, loss of appetite, nausea, headaches,etc) but no pain in the upper right quandrant until three months after being ill and after my other symptoms had long disappeared. This pain continues to bother me nine months after the initial illness. It is a dull pain that bugs me on and off but fairly persistently. Other symptoms included dry throat and mouth and eyes. I was checked for diabetes in March and the test was negative. In March I visited a physician who conducted blood tests on me. My liver function tests came back normal, however my IGg test came back inconclusive. I have since continued to experience the pain although ultrasound and x-rays that followed were normal as well. My doctor seems to think that the pain may be due to a liver still in the process of regenerating. Does this seem likely? Is an IGg inconclusive test normal? What questions should I ask of the doctor on my next visit concerning other tests or approaches we may consider? Thank you very much for your time, much appreciated.PPHR WIDTH=75% SIZE=4 COLOR=#000090
Posted By HFHSM.D.-D.M. on June 10, 1999 at 15:35:43PbrDear Kenn:pI am intrigued by your story. You developed hepatitis A while traveling in Mexico. It sounds like you recovered from the hepatitis A but you now have persistent right upper quadrant pain that wont go away. Youve had some lab tests and an abdominal ultrasound that was normal.pFirst, I am not sure what the IGg test is and I am not sure how to interpret an inconclusive IGg test. There are a couple of tests I can think of that you might be referring to but I feel uncomfortable speculating. If youd like you can try to get me a little more information about this test and than I can comment. pI am not sure what is causing your pain.
HI MY MOM IS HAVING PROBLEMS WITH PAIN IN THE
UPPER RIGHT QUADRANT SHE IS HAVING A HARD TIME
MAKING IT TO WORK EVERYDAY. THE DOCTORS WILL
NOT PUT HER OUT ON DISABILITY BUT THEN YET THEY
WANT HER TO TAKE PAIN KILLERS TILL THEY FIND
OUT WHAT THE CAUSE OF HER PROBLEMS ARE. THE
PAIN IS NOW RADIATING ITO HER BACK WHEN SHE
BENDS OVER OR LEANS FOWARD IT MAKES IT WORSE
IF SHE LIES DOWN SHE FEELS BETTER. AFTER SHE
EATS SHE FEELS SICK AND HAS LOTS OF GASTRIDIS.
DOES ANYONE HAVE AN ANSWER TO THIS PROBLEM?
Posted By HFHSM.D.-D.M. on June 27, 1999 at 23:09:03
It certainly sounds like your mother is in a lot of discomfort and she clearly needs to be evaluated. Im pleased she is under the care of physicians.
Well theyre are a couple of possibilities. First, if she is ill after eating, we would always be concerned about the stomach and the possibilities of gastritis and ulcers. This would be one of the first places to look given that her symptoms are so much worse with food. Alcohol, tobacco, caffeine and aspirin/ibuprofen/motrin can make these all worse and she will want to avoid these. Another common problem can give this are gallstones and these are usually easy to identify with an abdominal ultrasound. another possibility is pancreatitis which is caused by inflammation of the pancreas. Pancreatitis is most commonly cause by gallstones or alcohol. It is easy to test for pancreatitis with blood tests and your doctor may have already done so.
Finally, there are a host of other, more unusual causes, including infections and tumors. Some of these can be serious. Good luck getting things sorted out. Abdominal pain can be frustrating to the patient and physician. However, if there is something serious or life-threatening going on we can usually sort things out.
I hope this information is helpful to you. Good luck with your situation. If you have additional information or questions, I would invite you to post the material to MEDHELP. The direct number to our Liver Clinic at Henry Ford is (313) 916-8865. We have an active group of liver specialists and gastroenterologists.
This response is being provided for general informational purposes only and should not be considered medical advice or consultation. Always check with your personal physician when you have a question pertaining to your health.
upper right quadrant pain kenn 7/02/1999
Re: upper right quadrant pain HFHSM.D.-D.M. 7/11/1999
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.